Private test - I'm new

Hi there, I've been to my doctor many times over the years with the same issue - Lethargy, tiredness, inability to lose weight, breathlessness and loads more. He's done various tests but says everything is fine and that it's all down to my Narcolepsy and Fibromyalgia. He says i need to lose weight, I say I can't I've tried, he says exercise, i say I can't I'm literally the walking dead.

Recently I got online tested for Coeliac disease - doc tested after I'd cut Gluten from my diet and refused to re test once I'd started eating gluten again. Anyway that test came back negative - brilliant!

I then tested for food allergies/intolerances and it turns out I cannot eat Wheat, Gluten, Cows milk, Yeast, MSG, Peppers, Strawberries, Oranges, Potato or egg.

Last week I did a Thriva home test for thyroid function. Results came back showing low Vit D 38.52 nmol/l (I've just come back from 2 weeks in the Caribbean), normal Iron but TSH of 5.7 mlU/L and FT4 of 10.12pmol/L. The doc at Thriva has advised I go to my doctor and get started on Thyroxine.

I'm wondering if UK doctors will treat with Thyroxine at those levels? I'm dreading going as the doctor has made me feel like this is all in my head and it's been going on for years now. I cannot go to another surgery as there are none local and I'm out of the catchment area for the one in town. There is only one other doc at this surgery and I have even less faith in him as he insisted there was nothing wrong with my daughters spines, luckily I moved away temporarily and got a second opinion. Turns out they have scoliosis and one needed a rod top to bottom of her spine. This particular doc was supposed to be a bone specialist too.

Anyway I know I have to go to the doc but I want to be armed. I am fed up of this now, it has robbed me of at least 10 years of my life. I just want to know that these levels require help and that I'm not being a hypochondriac by insisting he do something. I know he'll put it down to the Narcolepsy as I think it's an auto immune disease but that doesn't mean I have to put up with it does it? I cannot live like this for the next 10 years.

2 Replies

oldestnewest
  • My doctor started treating me at a of TSH 3.96 (.3-4); Free T4 16 (9-23); and Free T3 4.7 (3.5-6.5). However I had a history of postpartum thyroiditis and I have thyroglobulin antibodies.

    My doctor would not treat me until the antibodies showed up again, I'm in Canada. I stupidly went off of levothyroxine a few years ago and because the antibodies didn't show up again for years, no-one would put me back on levothyroxine. I wasn't too bad though during that time because my thyroid was stable and functioning properly (although with a higher TSH overall) and good 'FREE' levels.

    I was also low on Vitamin D and now take 4,000 IU per day which keeps me mid-range.

    You will need to get tested for Thyroid peroxidase antibody (TPO) as well as Thyroglobulin antibody (TGAb) in addition to TSH, Free T4, Free T3, Vitamin D (which I see you have), folate, B12, and Ferritin.

    a TSH of 5.97 is very high in my books and you should be treated, I felt HORRIBLE with my TSH at 3.96, bad hip pain and overall pain, hair loss and breakage, breathlessness, weight gain, unbelievable weakness, horrible fatigue, problems sleeping, dry skin, the list goes on. If your thyroid hormones are out of range for your own body you are going to feel terrible. You need to gather a bunch of studies either from this web site (someone will come along and give them to you) or from other studies that you find and take that ammunition in with you. If they decide not to treat you you need to find a new doctor somehow.

    Good luck, I hope you get this resolved soon.

  • Thank you for that :)

    I'm amazed at how many symptoms I have of overactive throid. My doc tends to put it all on the Narcolepsy and Fibro as they can cause similar issues but I've always known something else was wrong. I'm just so knackered all the time, my hair has thinned, my skin is so dry that I have to dry brush it most days, joint pain, cold hands and feet even in the summer, weakness etc etc. This has been going on for years and I'm so angry that the doc has caused me to lose those years.

    I'm glad you got your problem resolved :)

You may also like...